MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS SYPHILIS REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS SYPHILIS REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6177333
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that discordant, false reactive syph2 results were obtained when two different samples were tested using vitros syph2 lot 0010 across two vitros 3600 immunodiagnostic systems.The results for the samples were discordant when compared to non-vitros syph results for the samples.A definitive cause of the event was not established.In-house and selling qc fluids processed on the instruments on the date of the event indicate acceptable vitros syph2 lot 0010 reagent performance and ongoing tracking and trending of complaints has not identified any signals that would indicate a potential systematic issue with vitros syph2 lot 0010.As no diagnostic precision testing was conducted to verify the performance of the vitros 3600 immunodiagnostic systems, instrument-related issues cannot be completely ruled out as a contributor to the event.However, there was no evidence of instrument-related issues and the vitros syph2 results from in-house and selling control testing were acceptable on both instruments.It is possible method to method differences contributed to the discordant, reactive vitros syph2 results, however, this could not be confirmed.In addition, an interference in the patient samples cannot be ruled out as a contributor to the event, as no investigational testing to rule out the presence of a sample specific interferent was conducted for the samples.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report discordant, false reactive syph2 results were obtained when two different samples were tested using vitros syph2 lot 0010 across two vitros 3600 immunodiagnostic systems.The results for the samples were discordant when compared to non-vitros syph results for the samples.Sample sd161 result of 2.30 s/c (reactive) versus the non-vitros syph results of non-reactive sample sa242 result of 2.71 s/c (reactive) versus the non-vitros syph results of non-reactive biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The discordant, reactive vitros syph2 results for the samples were obtained as part of internal testing conducted at ortho rochester and were not reported from laboratory.There was no allegation of patient harm as a result of this event.This report is number two of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) nonconformance (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS SYPHILIS REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20846875
Report Number3007111389-2024-00229
Device Sequence Number17086521
Product Code LIP
UDI-Device Identifier10758750035052
UDI-Public(01)10758750035052(17)250407(11)240829(10)0010
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2025
Device Catalogue Number6177333
Device Lot Number0010
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2024
Initial Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown